+0
Last year we had our Toy Terrier vaccinated. It was 2 injections at once - Eurican and Eurican DHPPI2. Before the injections, the dog had been given an antihistamine. In about an hour after the injections, the dog developed a strong allergic reaction. His muzzle, eyes and ears got swollen and were itching. The problem was solved with another antihistamine medicine.
My question is, should we repeat the injections this year too? How high are the chances of another anaphylactic shock? Thanks in advance.
Comments  
i am not an expert but my instincts tell me that the vet you go to should be well aware of what happened to the dog last time. did you notify him/her of the reaction? if they didn't keep that on their records I would consider switching vets.
however, a good vet will obviously have that on their records. even so, if you want to repeat the shots then make sure to remind the vet of what happened and point it out on their records.

as for repeating the shot, i dont really know. im not familiar, could you explain to me what eurican shots are? (ive never had to take my dog to the vet personallyt, as he belongs to my boyfriend and had his shots updated with just him) is it a shot that is necessary every year?
Thanks for your reply!
The vet said Eurican was against rabies and Eurican DHPPI2 was against distemper, hepatitis, parvovirus and parainfluenza. He also mentioned some other diseases but I don't remember. As long as I'm not mistaken they are not annual shots but those that need to be done several times while the dog is young.
ah yes, i see now. I didnt know the official names of these shots. now i know!

anyway, usually they arent annual.. Im not sure how often you need to get them for puppies. by all means, rabies and distemper shots are sooo important! Just talk to your vet to make sure everything will be okay for the puppy! Maybe the dog had the reaction because it got them both at once? was it their first time gettign the shots? that could also be the reason... maybe next time will be better!
What if it won't be better? I wouldn't like to go through that again. Emotion: sad Anyway I'll remind the vet about the last reaction... thanks for your concern!
i honestly dont know which would be better, and i really do feel for your concerns!!! I wouldnt want my dog to go through that either. I guess if i was in your position I would just talk over the pros and cons with the vet if with it happens and have the antihistimine standing by if you decide to do it again...Are you aware of any other options?
Hi,

Better speak to your vet about another vaccine or don't do any injections at all anymore.

R
My dog is 16. Me vet had a reaction until 3 years ago. Today she had her vaccinhad and has been non responsive to cortisone, Benadryl and epinephrine. My vet has advised never to vaccinate her again.